MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a polaris loop ureteral stent was used in a hard ureteroscopic lithotomy procedure.During unpacking, it was found that the stent was fractured.The procedure was completed with another same device and there were no patient complications reported.Investigation of the returned device revealed that the stent shaft was detached/separated.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name is (b)(6) hospital.Block h6: device code a0401 captures the reportable investigation result of stent shaft break.Upon receipt at our quality assurance laboratory, this polaris loop ureteral stent device underwent a thorough analysis.Visual analysis identified that both loops were detached (not fully).A part of the stent shaft near the loops was also fully detached and the loops were torn, probably caused by the suture.The suture was returned cut indicating it might have been removed from the device.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, it is possible to conclude that these issues could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the loops and is removed using excess force, the stent could get detached during the preparation affecting the performance of the device.The suture returned cut and not assembled in the device indicating that it might have been removed.The suture removal could have caused the detachment and tears observed on the loops and the detachment of part of the stent shaft.A conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
POLARIS? LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22516344
Report Number2124215-2025-47095
Device Sequence Number7951761
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public(01)08714729421085(17)270702(10)34358714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061552320
Device Catalogue NumberM0061552320
Device Lot Number0034358714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight65 KG